Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

June 6, 2021Allendale County, South Carolina

NWS Charleston, SC issued this special weather statement at Jun 6, 2021, 4:04 PM EDT for Allendale County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 4:04 PM EDT (20:04 UTC)
Expired
Jun 6, 2021, 4:30 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WWUS82 KCHS 062004
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
404 PM EDT Sun Jun 6 2021

SCZ040-062030-
Allendale-
404 PM EDT Sun Jun 6 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY... 	

At 404 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Allendale, moving north at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Some locations in the path of this storm include...
Allendale, Fairfax, Sycamore, Ulmer, Seigling and Appleton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3311 8126 3312 8124 3312 8120
      3309 8117 3295 8122 3294 8133 3312 8142
TIME...MOT...LOC 2004Z 173DEG 15KT 3301 8128 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:46 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 6, 3:46 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
346 PM EDT Sun Jun 6 2021

.SYNOPSIS...
Atlantic high pressure will prevail through late week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
This Evening and Tonight: Aloft, weak ridging will persist over the
Southeast while a closed low positioned over the South Central
United States gradually shifts north and begins to weaken. At the
sfc, the area will remain positioned along the western periphery of
Atlantic high pressure, favoring a warm and moist southerly flow
into the region. Latest radar trends and hires guidance suggest
showers/thunderstorms along the I-95 corridor will slowly progress
inland during the next few hours, potentially becoming enhanced at
times with outflow/boundary collisions. Soundings continue to
indicate deep saturated moisture profiles with PWATS around 2.0
inches and somewhat weak steering flow in place, while water vapor
imagery and sfc dewpts in the low-mid 70s also favor an atmosphere
prime for heavy rainfall. SBCAPE around 3500 J/kg along with weak
shear and poor mid-lvl lapse rates suggest pulse type showers and
thunderstorm mainly with gusty winds and heavy downpours, but a
strong to marginally severe thunderstorm can not be ruled out until
sunset. Should convective activity congeal and/or become enhanced
with outflow/boundary interactions, a Flood Advisory is also not out
of the question before nightfall.

Overnight, convection could linger a few hours after sunset, but
should wane with the lost of strong diurnal heating. Precip chances
should decrease through the night but mild and moist conditions
under weak h5 shortwave energy rippling aloft could produce a few
showers and/or isolated thunderstorm through the remainder of the
night. A fair amount of clouds will prevail tonight and through
daybreak, which should limit overall cooling late. In general, low
temps should only dip into the low-mid 70s, and mid-upper 70s along
the beaches.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
High pressure will continue to be the predominant surface feature
through midweek. For Monday, with weak troughing inland and
shortwave energy, showers and thunderstorms are likely. Whereas near
and along the coast, only isolated to scattered coverage is
expected. While widespread severe weather is not expected, a
stronger thunderstorm cannot be ruled out as SBCAPE is forecast to
be around 1500-2000 J/kg. On Tuesday and Wednesday, typical
afternoon showers and thunderstorms will be possible. Though, the
coverage should be limited to isolated to scattered with drier air
in place as ridging moves slightly inland from the Atlantic. High
temperatures will be in the 80s. Lows will be in the mid to upper
60s inland with low to mid 70s near and along the coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
By Thursday, high pressure will start to slowly drift away from the
area as mid-level troughing shifts eastward across the central U.S.
Plentiful moisture will remain across the area and an unsettled end
of week into the weekend can be expected. Thursday and Friday should
be the typical summer convection. Then, over the weekend, increased
isentropic lift and the base of the trough will be across the region
and could see an uptick in convective activity. Highs will be in the
mid 80s to low 90s inland with low 80s just along the coast. Lows
will be in the upper 60s to mid 70s.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Showers/thunderstorms will continue to develop across the area this
afternoon, potentially impacting the SAV terminal through 21Z. VFR
conditions should then prevail at all terminals early evening and
through the first half of the night, followed by the potential for
at least MVFR cigs at the terminals late tonight into early morning
Monday. Prevailing MVFR cigs remain at the JZI between 05Z-15Z
Monday and could be needed at the CHS/SAV terminals. Brief flight
restrictions could also return Monday afternoon with showers and
thunderstorms, but confidence in timing and duration is too low to
include in the TAFs at this time.

Extended Aviation Outlook: Brief flight restrictions are
possible due to low clouds during overnight periods and low
vsbys during afternoon showers/thunderstorms each day.

&&

.MARINE...
This Evening and Tonight: Southerly flow will prevail across local
waters as the area remains positioned along the western periphery of
Atlantic high pressure. In general, wind speeds should peak in the
10-15 kt range this evening, then gradually weaken to around 10 kt
overnight. Seas should average between 2-4 ft, largest across
offshore Georgia waters.

Monday through Friday: No marine concerns expected through late week
as Atlantic high pressure remains the predominant surface feature.
Southerly winds less than 15 knots and seas around 2 to 4 feet can
be expected.

&&

.EQUIPMENT...
The KSAV ASOS remains out of service until further notice. Manual
observations are being taken except between the hours of midnight
and 6 AM EDT. Observations will not be available during these
hours. Climate information for the site will be diminished,
incomplete, or not available.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...DPB
MARINE...DPB
EQUIPMENT...
Hazardous weather outlook, Jun 6, 11:29 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1129 AM EDT Sun Jun 6 2021

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071530-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
1129 AM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-071530-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1129 AM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 6, 2:21 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Charleston SC
221 PM EDT Sun Jun 6 2021

SCZ043-061845-
Inland Colleton-
221 PM EDT Sun Jun 6 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY...

At 220 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ritter, or 8 miles southeast of Walterboro,
moving northeast at 10 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Cottageville, Round O, Ashepoo and Ritter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3299 8054 3288 8039 3286 8040 3284 8039
      3282 8040 3270 8056 3270 8058 3280 8068
TIME...MOT...LOC 1820Z 220DEG 10KT 3280 8058

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 6, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
404 PM EDT Sun Jun 6 2021

SCZ040-062030-
Allendale-
404 PM EDT Sun Jun 6 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...

At 404 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Allendale, moving north at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Allendale, Fairfax, Sycamore, Ulmer, Seigling and Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3311 8126 3312 8124 3312 8120
      3309 8117 3295 8122 3294 8133 3312 8142
TIME...MOT...LOC 2004Z 173DEG 15KT 3301 8128

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:21 PM EDTSpecial Weather StatementCHSColleton24 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.